advertisement
Question
Posted by: Mel | 2011/07/11

Conceiving after depo

Hi I had my last depo shot 1 June 2010 I started my period in march 2011 skipped april had a period in may and june I was suppose to have a period last week but nothing yet did a pregnancy test and it''s negative. How long does it take to conceive after depo and is there anything I can take to help met conceive?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageFertility expert

Dear Mel

The effect of Depo Provera may persist for up to two years after stopping. This may be partly due to the impact of Depo on ovulation and also partly due to the effect it has on endometrial function (the inside lining of the womb). In the first instance I would recommend that you have a full and thorough gynaecological evaluation and in particular the assessment of your hormonal status. This should be combined with an evaluation of tubal patency through either an X-ray called an HSG or if necessary a Laparoscopy (an operative diagnostic procedure). Once these investigations have been done and found to be normal then simple ovulation induction using ovulation tablets such as Clomiphene citrate (Clomid, Fertomid, Serophene, etc) together with ovulation monitoring would certainly enhance your chances of conception tremendously. If ovulation is not achieved using these methods then, the addition of ovulation induction injections may become necessary.

Answered by: Dr M.I. Cassim

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Fertility expert | 2011/07/21

Dear Mel

The effect of Depo Provera may persist for up to two years after stopping. This may be partly due to the impact of Depo on ovulation and also partly due to the effect it has on endometrial function (the inside lining of the womb). In the first instance I would recommend that you have a full and thorough gynaecological evaluation and in particular the assessment of your hormonal status. This should be combined with an evaluation of tubal patency through either an X-ray called an HSG or if necessary a Laparoscopy (an operative diagnostic procedure). Once these investigations have been done and found to be normal then simple ovulation induction using ovulation tablets such as Clomiphene citrate (Clomid, Fertomid, Serophene, etc) together with ovulation monitoring would certainly enhance your chances of conception tremendously. If ovulation is not achieved using these methods then, the addition of ovulation induction injections may become necessary.

Answered by: Dr M.I. Cassim

Reply to Fertility expert
Posted by: HELLEN | 2011/07/15

Wat i know is that i takes like a year for a depo to be out of your body, not 100%.

Reply to HELLEN

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement